MOH News
Dr. Al-A’wwad Advises Women not to Wear Tight Underwear to Avoid Vaginal Disorders
06 July 2013
The Consultant in Obstetrics and Gynecology, Dr. Mona Al-A’wwad, indicated that there are no certain diseases that might afflict women in the summer; however, Dr. Al-A’wwad generally recommends drinking more liquids and avoiding wearing tight underwear; in order not to have vaginal disorders.
 
As for tips for travellers, Dr. Al-A’wwad has underscored the importance of drinking liquids more often. In case of long trips, it is important for travellers to move the body and feet. If a lady suffers from any diseases, she has to carry a card identifying the diseases she suffers from as well as the drugs she uses.
 
Dr. Al- A’wwad advised 40-year-old ladies and above to get a mammogram (x-ray for the breast) every 2 years. After the age of marriage, Dr. Al- A’wwad advised ladies to conduct a pap smear every 3 years. Moreover, after menopause, Dr. Al- A’wwad advised ladies to do cholesterol, diabetes, mammogram, and hypertension tests; take Vitamin D and Calcium, and practice physical activities.
 
It is worth mentioning that, as a part of the activities of the summer health awareness campaign carried out by the Ministry of Health (MOH); the MOH Media and Health Awareness Information Centre has hosted Dr. Al-A’wwad via the toll free no. 8002494444, and through the social networking websites; Facebook and Twitter: @SAUDIMOH; where she provided women with general tips especially during summer holidays, and answered callers' questions and enquires.
 
As for the reasons of fungal infections and the ways of avoiding such infections, Dr. Al-A’wwad affirmed that poor hygiene, transmission through the husband, and diabetes are among those reasons, as well as so many other reasons that cause fungal infections. In case of recurrence, the husband is given a treatment for fungal infections and the blood glucose level has to be analyzed.
 
With regard to the possibility of using pills during the month of Ramadan for helping women to fast the whole month, Dr. Al-A’wwad confirmed that such pills are given for ladies with polycystic ovaries, body-hair overgrowth, or acne. Pills are not used the whole month; instead, they are used until the pillbox is taken completely.
 
As for the reasons of having pains, nausea, tinnitus and loss of consciousness during the menstrual cycle, Dr. Al-A’wwad indicated that the reason is that the woman’s body emits enzymes that work to increase uterine contractions. Moreover, the bleeding from the cervix results in widening such a cervix, causing uterine contractions.
 



Content Evaluation
Reading times
Last Update 08 July 2013 12:31 PM
Do you find this content useful? Yes No Suggest
Satisfaction of visitorsA sign of happiness
Satisfaction of visitors Completely satisfied Satisfied Neutral Not Satisfied Completely dissatisfied
This site can be viewed on all screen tones and all smart devices and supports all kinds of browsers
All Rights Reserved – Ministry of Health – Kingdom of Saudi Arabia ©